Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2015, 10:11 PM CDT for Beckham County, Greer County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 11, 2015, 11:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK
The radar
The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 10:15 PM CDT | HAIL 2 | 3 E Texola, OK | |
| Apr 11, 10:25 PM CDT | HAIL 2 | Erick, OK | RECEIVED REPORT FROM TWITTER. |
| Apr 11, 10:30 PM CDT | HAIL 1.75 | Erick, OK | RECEIVED REPORT FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS54 KOUN 120311
SVROUN
OKC009-055-120400-
/O.NEW.KOUN.SV.W.0101.150412T0311Z-150412T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
NORTHWESTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEXOLA...
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ERICK...TEXOLA AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3509 10000 3539 9999 3524 9955 3502 9965
TIME...MOT...LOC 0310Z 285DEG 23KT 3519 9994
HAIL...1.75IN
WIND...60MPH
$$
SIX2 follow-up statements
608
WWUS54 KOUN 120330
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SAT APR 11 2015
OKC009-055-120400-
/O.CON.KOUN.SV.W.0101.000000T0000Z-150412T0400Z/
BECKHAM OK-GREER OK-
1030 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN BECKHAM AND NORTH CENTRAL GREER COUNTIES...
AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICK...
MOVING EAST AT 15 TO 20 MPH. TWO INCH DIAMETER HAIL HAS BEEN REPORTED
WITH THIS STORM.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ERICK AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3510 9995 3536 9993 3524 9955 3502 9965
TIME...MOT...LOC 0329Z 291DEG 15KT 3518 9984
HAIL...2.00IN
WIND...60MPH
$$
SIX530
WWUS54 KOUN 120344
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT SAT APR 11 2015
OKC009-055-120400-
/O.CON.KOUN.SV.W.0101.000000T0000Z-150412T0400Z/
BECKHAM OK-GREER OK-
1044 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN BECKHAM AND NORTH CENTRAL GREER COUNTIES...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DELHI...MOVING EAST AT 20 MPH. THIS STORM HAS WEAKENED SOME OVER THE
PAST 15 MINUTES. IT IS POSSIBLE THE MAIN PART OF THE STORM WILL
REMAIN NORTH OF NORTHERN GREER COUNTY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ERICK AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3514 9989 3531 9986 3524 9955 3508 9962
TIME...MOT...LOC 0342Z 250DEG 15KT 3519 9976
HAIL...1.25IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:51 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 2:51 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT SAT APR 11 2015 .DISCUSSION... THE FORECAST CHALLENGE OF THE DAY IS DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS. THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO LOWER RAIN CHANCES IN MANY LOCATIONS TONIGHT AND SUNDAY. THROUGH 7 PM THIS EVENING...CURRENT BATCH OF SHOWERS OVER CENTRAL AND NORTHERN OKLAHOMA IS EXPECTED TO CONTINUE TO WEAKEN AS IT PUSHES NORTHEAST. DUE TO WEAK INSTABILITY...NO STRONG OR SEVERE STORMS ARE EXPECTED WITH THIS BATCH. DO NOT THINK THERE WILL BE ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ACROSS THE REST OF THE AREA. LATER TONIGHT...WILL MONITOR FOR ADDITIONAL STORMS THAT MAY FORM OVER THE PANHANDLES WHICH MAY MOVE INTO PARTS OF NORTHERN AND WESTERN OKLAHOMA. CAPPING REMAINS RATHER STRONG AND THERE DOES NOT SEEM TO BE MUCH LARGE SCALE LIFT. HOWEVER...CANNOT COMPLETELY RULE OUT A FEW STRAY STORMS IN THESE AREAS WHICH COULD PRODUCE MARGINALLY SEVERE HAIL...BUT CHANCES OF THIS SEEM TO BE QUITE LOW. KEPT LOW RAIN CHANCES TO ACCOUNT FOR THIS. WITH LOW LEVEL MOISTURE INCREASING TONIGHT...LOW CLOUDS WILL FORM LATE TONIGHT INTO SUNDAY MORNING. SOME FOG MAY DEVELOP...BUT DID NOT MENTION DUE TO LOW CONFIDENCE THINKING THAT LOW LEVEL WINDS WILL BE STRONG ENOUGH TO KEEP THE AIR NEAR THE SURFACE MIXED ENOUGH TO KEEP VISIBILITIES ABOVE 3 MILES. SUNDAY...MUCH OF THE DAY WILL BE DRY DUE TO CAPPING...THUS LOWERED RAIN CHANCES. A FEW MORNING STORMS MAY BE OVER NORTHERN OKLAHOMA. THE HIGHER CHANCE FOR DEVELOPMENT OF STORMS WILL BE NEAR A COLD FRONT IN SOUTHWESTERN KANSAS LATE AFTERNOON AND EVENING. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AS THE MAIN HAZARD...MAINLY ACROSS NORTHERN OKLAHOMA BETWEEN 4 PM AND MIDNIGHT WHERE 0-6 KM SHEAR WILL BE HIGHEST...AROUND 30 KT. THE AIR WILL BE MODERATELY UNSTABLE. SUNDAY NIGHT THROUGH TUESDAY...RAIN CHANCES INCREASE ACROSS MUCH OF THE AREA AND DID NOT ALTER THEM MUCH FROM THE PREVIOUS FORECAST. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL SOMEWHERE ACROSS THE REGION DUE TO ABUNDANT MOISTURE WITH PRECIPITABLE WATER VALUES FORECAST TO BE IN THE 90TH PERCENTILE OR ABOVE...THOUGH PINPOINTING LOCATIONS REMAINS VERY TRICKY. CANNOT RULE OUT A FEW STRONG OR SEVERE STORMS WITH HAIL AND WIND...BUT WIDESPREAD SEVERE SEEMS UNLIKELY. COOLER TEMPERATURES WILL LIKELY RESULT MONDAY AND TUESDAY FROM CLOUD COVER AND NEARBY RAIN. WEDNESDAY THROUGH NEXT SATURDAY...DID NOT ALTER THE PREVIOUS FORECAST MUCH DURING THIS TIME FRAME...GENERALLY KEEPING LOW CHANCES FOR STORMS NEARLY EACH DAY WITH THE APPROACH OF A MID/UPPER TROUGH/LOW. SOME SEVERE STORMS MAY OCCUR...BUT CONFIDENCE IS LOW. TEMPERATURES ARE EXPECTED TO GENERALLY REMAIN ABOVE AVERAGE. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 77 60 68 / 10 10 60 70 HOBART OK 60 80 60 66 / 10 20 60 70 WICHITA FALLS TX 61 80 62 71 / 10 10 60 70 GAGE OK 56 83 54 65 / 20 30 50 40 PONCA CITY OK 55 79 57 69 / 20 20 60 30 DURANT OK 58 76 62 72 / 10 20 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17
Hazardous weather outlook, Apr 11, 8:15 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT APR 11 2015 OKZ004>048-050>052-TXZ083>090-121100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 815 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A FEW STRONG TO SEVERE STORMS OVER THE HIGH PLAINS MAY MOVE INTO FAR WESTERN OKLAHOMA AFTER 10 PM. ALTHOUGH STORM INTENSITY IS EXPECTED TO DECREASE...HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. OTHER SCATTERED SHOWERS AND A FEW STORMS WILL REMAIN POSSIBLE ACROSS NORTH CENTRAL OKLAHOMA BUT WEAK INSTABILITY WILL KEEP STORM INTENSITY LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES CONTINUE ACROSS PARTS OF THE AREA SUNDAY WITH CHANCES INCREASING LATE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING ACROSS NORTHERN OKLAHOMA ON SUNDAY. ON MONDAY... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE IN NORTH TEXAS. THE THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Apr 11, 9:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT SAT APR 11 2015 OKZ014-021-120230- ROGER MILLS OK-BECKHAM OK- 908 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 930 PM CDT... AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF SWEETWATER...MOVING EAST AT 40 MPH. IF THIS STORM MAINTAINS ITS CURRENT INTENSITY A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR PORTIONS OF ROGER WILLS AND BECKHAM COUNTIES. LARGE HAIL AND STRONG WIND GUSTS WILL BE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3545 10000 3545 9979 3516 9980 3520 10000 TIME...MOT...LOC 0204Z 277DEG 35KT 3536 10030
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:08 PM CDT | Special Weather Statement | OUN | Beckham | 22 min |
| Apr 11, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 39 min |
| Apr 11, 10:59 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Apr 11, 11:15 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| Apr 11, 11:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Apr 12, 12:41 AM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| Apr 12, 6:08 PM CDT | Special Weather Statement | OUN | Roger Mills | 22 min |
| Apr 12, 6:21 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 24 min |
| Apr 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.